Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What are the the long term side effects of forteo?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1998
Answered : 4917 Questions
10 years ago I took forte with ok results. could not tolerate fosomax (reflux). had a reaction to recast. then went on oral boniva. have significant bone loss. am active 73 year old--sports, workouts etc. am mistaken for in my 50's by some and no older than 60, which is to say i'm in really outstanding health. i started another 12 month round of forteo but have concerns being the drug not tested for a second 12 month round, therefore no reliable data at this point. what's your opinion? and would it make any sense at all to take teriparatide every over day for 24 months. these are complicated questions because of lack of data so ok to not have an answer.
Posted Wed, 19 Feb 2014 in Bones, Muscles and Joints
Answered by Dr. Vaibhav Gandhi 1 hour later
Brief Answer: Long term side effects of forteo are not studied. Detailed Answer: Hello, I have studied your case with diligence. Long term side effects of forteo are not studied so it’s better to hold medication if you have taken for 20 months. If you have taken previously only for 12 months then you can start medication consulting your doctor calculating risk –benefit ratio. Check your bone strength with DEXA SCAN and you can start medication according to level of osteoporosis, You need to start supplement of calcium with vitamin D, vit B12, I will advise you to do regular physiotherapy and exercises as my patients find much relief by these therapies. You need to take diet rich in calcium and vitamin D. Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor